Alert archive / North Dakota / Frost Advisories in 2020
Frost Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at Sep 16, 2020, 3:37 AM CDT for 6 counties in Minnesota; 8 counties in North Dakota. It took effect at Sep 17, 2020, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2020, 3:37 AM CDT (08:37 UTC)
- In effect from
- Sep 17, 2020, 1:00 AM CDT
- Expired
- Sep 17, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN, Cavalier County, ND, Grand Forks County, ND, Nelson County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 26 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 16, 2:59 AM CDT, 38 minutes earlier.
Area forecast discussion, Sep 16, 2:59 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
259 AM CDT Wed Sep 16 2020
.SHORT TERM...(Today through Thursday)
Issued at 259 AM CDT Wed Sep 16 2020
Temperatures will be the main impacts for the period.
Shortwave trough moving down into upper midwest will help push
a reinforcing cold front into the area today. HRRR vertically
integrated smoke takes the highest density plume to the south of
us, so we will get more solar today. However, with the front
coming through there will be continuing cold air advection, and
850mb temps in our northeastern counties will be down to 0 C or
even below by evening. Temps will stay in the 50s across much of
the CWA, with some low 60s possible south of the I-94 corridor.
Tonight, the surface high center settles over the eastern CWA.
Light and variable winds along with clear skies will bring ideal
radiational cooling overnight. Temps in northwestern MN will get
down to freezing and slightly below, with mid to upper 30s
elsewhere. Will put out a freeze warning in our northeast, with
frost advisory surrounding it. The surface high will push eastward
during the day on Thursday, but not much change in air mass so
highs will again be in the 50s to low 60s.
.LONG TERM...(Thursday night through Tuesday)
Issued at 259 AM CDT Wed Sep 16 2020
Primary concerns through the period continues to be Thursday Night
with the threat of patchy frost and the chances for precipitation on
Sunday and Wednesday next week.
Northwesterly flow will dominate the majority of the period as
ridging over the upper mountain west begins to amplify. This will
allow for surface high pressure over the area that will keep
impactful precipitation to a minimum. Frost conditions are
anticipated Thursday night into Friday morning. Warming through the
period is also anticipated as well, with afternoon highs expected to
be in the 70s.
A wave is anticipated to kick the ridge to our east. Recent ensemble
model solutions have trended drier for our forecast area, as the
trajectory of the low has been nudged further northward. Given the
historic predictability of cutoff lows, further monitoring is
anticipated to see how trends vary. At this time, confidence in any
measurable precipitation is low for our area.
Zonal flow through the end of the period is expected to keep
impactful weather to a minimum. There are some hints at another wave
at the end of the period, although predictability at this time is
low.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1144 PM CDT Tue Sep 15 2020
The upstream cloud cover and gusty winds just north of the
Canadian border should sweep through overnight into Wednesday
morning. Ceilings may briefly flirt with MVFR conditions, but
should mainly stay in the low end of VFR. Winds will be breezy
through the morning and early afternoon, before decreasing again.
Light winds and fairly clear skies are expected by early evening.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Frost Advisory from 1 AM to 10 AM CDT Thursday for NDZ007-016-
027-054.
Freeze Warning from 1 AM to 10 AM CDT Thursday for NDZ008.
MN...Frost Advisory from 1 AM to 10 AM CDT Thursday for MNZ001-002-
007-027-028-032.
Freeze Warning from 1 AM to 10 AM CDT Thursday for MNZ004>006-
008-009-013>017-022>024.
SHORT TERM...JR
LONG TERM...Perroux
AVIATION...GodonHazardous weather outlook, Sep 15, 4:09 AM CDT, 23 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 409 AM CDT Tue Sep 15 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-160915- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 409 AM CDT Tue Sep 15 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thursday and Friday mornings could see frost formation and/or freezing temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:37 AM CDT | Freeze Warning | FGF | Becker, Beltrami, Clearwater, Hubbard, Kittson, Lake of the Woods and 6 more | 28 hr |
Nearby
Frost Advisories in North Dakota, 2020Frost Advisories in Minnesota, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.